# SDR 95ZZZX4359

- Difficulty date: June 13, 1995
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N364DZ
- Make and model: Beech A36TC
- Aircraft serial: EA147
- System (JASC): 2436 · DC Regulator
- Part: Regulator
- Part number: EM2070363800561
- Condition: Failed
- Location: Dc Overvolts
- Part time: 1,610 hours
- Stage of operation: CL
- Nature of condition: J
- Precautionary procedure: O

## Discrepancy

UPON GEAR RETRACTION DURING A 'GO-AROUND', THE CHARGING SYSTEM WENT INTO A HIGH-VOLTAGE RUNAWAY.  THE OVERVOLTAGE RELAY DID NOT TRIP TO PROTECT THE SYSTEM.  THE BATTERY MASTER RELAY BURNED OUT.  WITHOUT THE BATTERY IN THE CIRCUIT, THE VOLTAGE WENT VERY HIGH AND DAMAGED ALL ELECTRONIC EQUIPMENT IN THE AIRCRAFT.  THE APPARENT FAILED COMPONENT WAS NOT VIBRATION PROTECTED ON THE CIRCUIT BOARD.  SUGGEST VISUAL INSPECTION OF THE INTERIOR OF VOLTAGE REGULATOR FOR DAMAGED COMPONENTS AS THE OVERVOLTAGE CIRCUIT CAN BE FAILED WITH NO INDICATION DURING NORMAL USE.  ALSO, LARGER DIODES SHOULD BE USED IN THE BATTERY MASTER RELAY CIRCUIT.
